Arkansas, 2004Flash Flood in Arkansas, June 28, 2004
June 28, 2004 · NWS SHV · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 28, 2:00 AM CST, 7 hours 40 minutes earlier.
Area forecast discussion, Jun 28, 2:00 AM CST, 7 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CDT MON JUN 28 2004
.DISCUSSION...
UPPER LOW OVER SOUTHWEST AR EARLY THIS MORNING...MOVES ON
EAST TODAY...WITH A WEAK TROUGH REMAINING OVER THE REGION.
ETA HAS A SHEAR AXIS OVER THE REGION ON TUESDAY. THEN ANOTHER
LOW DEVELOPS OVER WEST TX ON WED AND MOVES NORTHEAST WED NIGHT
AND THU INTO AR...WITH NORTHWEST FLOW DEVELOPING ON FRIDAY AND
CONTINUING INTO THE WEEKEND AS UPPER RIDGE BUILDS OVER THE WEST.
AT THE SURFACE OLD BOUNDARY...STILL LINGERS FROM SOUTHWEST AR
INTO NORTH CENTRAL TX...AND IS REINFORCED TONIGHT AS ANOTHER
BOUNDARY DROPS SOUTH AND BECOMES STATIONARY IN ABOUT THE SAME
POSITION...BEFORE WASHING OUT ON WED. THE AIRMASS WILL REMAIN
MOIST AND UNSTABLE...SO WILL CONTINUE WITH A CHANCE OF RAIN
THROUGH THE WEEK...BUT NOT AS HIGH AS GUIDANCE NUMBERS INDICATE
TODAY AND TUESDAY...AS VV SEEM TO BE A LITTLE OVER DONE. HOWEVER
WILL MENTION LOCALLY HEAVY RAIN NORTH...SINCE FRONT IS THERE AND
THERE COULD BE SOME TRAINING OF STORMS.
IV
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 85 72 85 71 / 50 30 50 30
MLU 84 72 85 71 / 50 30 50 30
TXK 85 71 85 71 / 50 30 40 30
TYR 86 71 86 72 / 40 30 40 30
LFK 86 72 86 72 / 40 30 50 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 28, 5:00 AM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT MON JUN 28 2004
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-281700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT MON JUN 28 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
A WEAK FRONT WILL REMAIN NEARLY STATIONARY ACROSS SOUTHWEST ARKANSAS
AND NORTHEAST TEXAS TODAY AND TONIGHT. IN ADDITION...AN UPPER LEVEL
DISTURBANCE WILL MOVE ACROSS NORTHEAST TEXAS TODAY AND INTO SOUTHWEST
ARKANSAS TONIGHT. THESE FEATURES COMBINED WITH A VERY MOIST AND
SLIGHTLY UNSTABLE ATMOSPHERE WILL GIVE THE AREA A CHANCE OF SHOWERS
AND THUNDERSTORMS. WITH ALREADY SATURATED SOILS...ANY ADDITIONAL
RAINFALL COULD CAUSE FLASH FLOODING...ESPECIALLY IN LOW LYING AND
POOR DRAINAGE AREAS. AN ISOLATED SEVERE STORM CAN NOT BE RULED OUT
DURING THE AFTERNOON AND EARLY EVENING HOURS. HOWEVER NO ORGANIZED
SEVERE WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE FRONT WILL REMAIN ACROSS THE NORTHERN SECTIONS OF THE REGION
TUESDAY AND THEN MOVE NORTH ON WEDNESDAY. SEVERAL UPPER LEVEL
DISTURBANCES WILL MOVE ACROSS THE REGION THIS WEEK. THIS WILL
CONTINUE A CHANCE OF SHOWERS AND THUNDERSTORMS.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED TODAY OR TONIGHT.
Flash Flood, Union
- When
- June 28, 9:40 AM CST to 11:00 AM CST
- Where
- Union County, El Dorado
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.171, -92.597 (the zone’s center; the record gives no point)
High water across Morning Star road on the northwest side of town and across Dougan Rd. near Calion Lake.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Guam, June 28, 20041 death · 1 event
- Heat in Texas, June 28, 20041 death · 1 event
- Flash Flooding in Texas, June 28, 2004$110,000 · 11 events
- Flash Flooding and Damaging Winds in Mississippi, June 28, 2004$107,000 · 55 kt wind · 7 events
- Lightning Strike in Mississippi, June 28, 20043 injured · 1 event
- Damaging Winds in Texas, June 28, 2004$30,000 · 56 kt wind · 2 events
- Hail and Damaging Wind in Texas, June 28, 2004$20,000 · 60 kt wind · 2 events
- Flash Flooding in Texas, June 28, 20045 events
- Damaging Winds and Heavy Rain in Puerto Rico, June 28, 200450 kt wind · 5 events
- Damaging Winds in Florida, June 28, 2004$4,000 · 50 kt wind · 4 events
- Flash Flooding in Texas, June 28, 20043 events
- Flash Flooding in Texas, June 28, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404544.